MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB4STR
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a revision bilateral functional endoscopic sinus surgery (fess) procedure on (b)(6) 2024, accuracy was reported to be off on the trudi system and shifted to the left side of the patient.The two suction devices: 0° trudi nav suction device (tdns000z / lot# unknown) and 70° trudi nav suction device (tdns070z / lot# unknown), and the 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown) had accuracy issues.No troubleshooting was performed.The procedure continued without resolution.There was no report of any negative patient impact.On 14-may-2024, additional information was received.Per the additional information, accuracy was confirmed using the registration probe after the registration was completed.The end user confirmed accuracy using known landmarks in endoscopic visualization inside the nasal cavity.Accuracy was determined by checking on known landmarks.The inaccuracy was first noticed when checking in the sphenoid wall.Accuracy was validated using both the registration probe and through instrumentation.Computed tomography (ct) image was used as the primary image.The ct scan contained 100+ slices.The field of view was axial.There were no noticeable defects to the ct scanned images.The physician performed the registration process.The information indicated that the physician had performed ¿1000s¿ of registrations.The information indicated that accuracy was confirmed on the maxillary wall and sphenoid wall.The serial number of the trudi system is 100121; software version is 2.3.3.There was no potential for metal interference.The registration process was not restarted / redone after the initial finding.The patient tracker did not move.The patient tracker cable was not under tension in relation to this event.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move and the patient did not move.No other device shaft was in the proximity to the transmitter of the emitter pad.On 20-may-2024, additional information was received related to the devices.Related to the 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown), when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for this device.Inaccuracy was determined after the device was plugged in after registration.Inaccuracy was determined when testing inside the nose.The crosshairs did not turn yellow.The inaccuracy was not within 2mm.The serial number marked on the white trudi connector (usb) cannot be obtained.The dongle used with the shaver blade was a white dongle.The lot number of the shaver blade device is not available.Based on the additional information received on 20-may-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19375205
Report Number3005172759-2024-00063
Device Sequence Number12667403
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSB4STR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown